MAUDE Adverse Event Report: EXACTECH, INC. EXACTECH; LPI IMPACTOR HANDLE

EXACTECH, INC. EXACTECH; LPI IMPACTOR HANDLE
Catalog Number 213-65-00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pending evaluation.
 
Event or Problem Description
As reported, when the surgeon inserted logic femoral trial to the femur using the lpi femoral impactor assembled this lpi impactor hand and a mallet, the impactor handle had been fractured into two pieces at the part where the blue colored plastic part was not supported by any metallic parts.Then when the final femoral component (implant) was inserted, the surgeon impacted the rest of the blue colored plastic part fixed to the metallic part by a mallet had the part been completely broken into 3 pieces.The operation time was extended by approx.10 min due to this incident, but the femoral component was seated to the femur without any problem.Device is to be returned.Update 03-june-2020: we answer the two questions: are we reading the experience report correctly.The surgeon used the lpi instrument and broke it in half, into two separate pieces.Then the surgeon continued to use the instrument while broken which it then broke it into 3 additional pieces? yes, that¿s right.Did any pieces fall into the wound site? no.
 
Additional Manufacturer Narrative
Section h10: (h3) the evaluation noted that the fractured lpi impactor handle reported in (b)(4) was likely the result of the inherent potential for such breakage in the design and being exposed to high impaction forces required during implant surgeries.

Brand Name
EXACTECH
Common Device Name
LPI IMPACTOR HANDLE
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key10174196
Report Number1038671-2020-00312
Device Sequence Number2143506
Product Code LXH
UDI-Device Identifier10885862059895
UDI-Public10885862059895
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number213-65-00
Device Lot Number49039003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2020
Initial Date Received by Manufacturer 05/20/2020
Supplement Date Received by Manufacturer06/26/2020
Initial Report FDA Received Date06/19/2020
Supplement Report FDA Received Date07/20/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;